Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 59, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 26, 2001, 6:26 PM EDT for Wayne County, Kentucky. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 26, 2001, 6:26 PM EDT (22:26 UTC)
- Expired
- Jun 26, 2001, 7:15 PM EDT
- In force
- 49 min
- Issued by
- NWS Jackson, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Wayne County, KY
The radar
The Knoxville radar (KMRX), 152 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 6:50 PM EDT | Hail 0.75 | Monticello, KY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 217 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KJKL 262228 SVRJKL KYC231-262315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 526 PM CDT TUE JUN 26 2001 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WAYNE COUNTY * UNTIL 615 PM CDT * AT 526 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM OVER COOPER...OR ABOUT 6 MILES SOUTH OF MONTICELLO...MOVING NORTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER MONTICELLO AT 550 PM CDT. NEAR PARNELL AT 600 PM CDT. NEAR STEUBENVILLE AT 605 PM CDT. * OTHER LOCATIONS IN THE WARNING INCLUDE BARRIER...BURFIELD... HIDALGO...OIL VALLEY...POWERSBURG...SLICKFORD AND ZULA HAIL UP TO THE SIZE OF NICKELS IS POSSIBLE WITH THIS STORM. IF YOU ARE IN OR NEAR THE PATH OF THIS STORM...MOVE TO A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE JACKSON WEATHER SERVICE FORECAST OFFICE. LAT...LON 3667 8497 3669 8474 3704 8475 3701 8506 $$ GREIF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 1:25 PM EDT, 5 hours 1 minute earlier.
Area forecast discussion, Jun 26, 1:25 PM EDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION...COR... NATIONAL WEATHER SERVICE JACKSON KY 125 PM EDT TUE JUN 26 2001 50H CHART HAS LOW PRESS BTWN BWG AND BNA. NUMEROUS VORT MAXES ROTATING AROUND CTR WHICH WILL SET OFF TSRA WHENEVVER THEY MEET AN AREA OF LLVL CONVERGENCE. PCPN SPILLING NORTH ACROSS THE MTNS WITH TSRA CROPPING UP IN AREAS WITH MINIMAL CLOUD COVER. TRAJECTORIES PROJECT PCPN ACTIVITY ACROSS THE ENTIRE CWFA THIS AFTERNOON AND AM CONCERNED THAT 40 POP MAY NOT BE ENUF. WILL MONITOR FOR POSSIBLE HIGHER POPS THIS AFTERNOON AND EVENING. TSRA ACTIVITY WILL SUBSIDE AFTER SUNSET BUT IT COULD BE ANOTHER BUSY AFTERNOON. MODELS ARE ALL IN AGREEMENT AND HARD TO ISOLATE ONE AS THE BETTER MODEL. GENERALLY GOING WITH THE AVN ALTHOUGH THE ETA HAS LESS PCPN FOR OUR CWFA FOR WED. SEE NO REASON FOR NOT GETTING WIDELY SCT TSRA WITH AFTERNOON HEATING BUT WILL GENRALLY GO WITH AN OPTIMISTIC 20 POP FOR WED TO GIVE THE BROKEN RECORD A REST. THU THE LOW SHOULD BE FAR ENUF WEST OR SW TO LIMIT IT/S EFFECTS BUT THE BERMUDA HIGH WILL KICK IN WITH INCREASED SOUTHERLY FLOW. THU PM DIURNAL SHRA/TSRA SET UP AGAIN WITH THE NEXT BREAK IN PCPN AFTER THE WEEKEND. 50H FLOW BECOMES MORE AMPLIFIED OVER THE WEEKEND AND A COOL FNT DROPS INTO A DEVELOPING TROF OVER THE ERN THIRD OF U/S. FNT TO PUSH THRU KY MON MORN WITH DRIER AIR FOLLOWING SO WILL CURRENTLY FCST MON AND TUE AS DRY. WED COULD SEE SOME PCPN AS THE NEXT S/W DECENDS INTO THE AREA FROM THE WRN GT LKS. GUIDANCE TEMPS AND POPS WITHIN REASON AND WILL ONLY MAKE MINOR CHANGES. HIGH TEMPS LOOK 1 OR 2 DEG TOO WARM AND POPS SLIGHTLY UNDERDONE FOR THE AFTERNOONS. .JKL...NONE. DUSTY
In the hours before
Local storm report, Jun 26, 4:27 PM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON, KY
427 PM EDT TUE JUN 26 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
03g55 PM ZULA KY .75 INCH HAIL
06/26/01 WAYNE REPORTED BY PUBLIC.The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 3:51 PM EDT | Severe Thunderstorm Warning | JKL | Wayne | 39 min |
| Jun 26, 6:56 PM EDT | Flash Flood Warning | JKL | Wayne | 2 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.